MAUDE Adverse Event Report: HOLOGIC, INC. SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM 3DC

HOLOGIC, INC. SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM 3DC
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Fall (1848); Headache (1880)
Date of Event 01/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer states that the compression paddle is releasing to too quickly which is throwing the patients off balance and they fall.Our dealer field service engineer evaluated the unit and did not find any issues.The compression release time is normal the paddle upward motion was smooth.The technologists said the condition of the patients involved was the reason for the falls.We also had a clinical applications specialist talks to the site and was told the first patient was an elderly did not have her feet properly balanced, this was confirmed by the patient as well.The second patient was also elderly, it was unclear what caused the patient to fall.The applications specialists suggested that when doing elderly patients they change the compression paddle release mode to manual.Device evaluated by dealer.
 
Event or Problem Description
On (b)(6) 2016 one patient fell when being released from compression, the patient fell backward against the control panel and into the wall by the stored compression paddles.Afer the patient had fallen, she told the technician she wasn't feeling well that morning and took her blood pressure medicine.They evaluated the patient who had scrapped her elbow and had a headache.The took her blood pressure which was 150/90.The patient was sent to the er where they diagnosed a brain bleed, but couldn't say whether the fall caused it.(b)(6), the interim radiology manger didn't have any further details and the same for follow-up on the patient.There was another incident some time in (b)(6), (b)(6) did not know exactly when or many of the details.The patient was in compression and had a bigger stomach, with her face up against the face shield and due to her larger stomach they had to adjust her stomach to get her breast up onto the detector.When compression released, she fell back and the tech was able to get to her as she was falling and guided her to the floor.(b)(6) spoke to the patient who was unhurt and had no pain.She also said she had no new back pain.(b)(6) is not sure about any follow up at this time.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM 3DC
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
MDR Report Key5664689
Report Number1220894-2016-00006
Device Sequence Number250216
Product Code OTE
UDI-Device Identifier15420045500013
UDI-Public15420045500013
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
PO8003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2016
Initial Report FDA Received Date05/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;